| Catalog Number |
GLY121230 |
| Medical Device Problem Codes |
Kinked (1339); Knotted (1340); Difficult To Position (1467); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/13/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The patient identifier is not known.The patient's weight is not known.(b)(4).Concomitant med products: penumbra benchmark guiding catheter, prowler select plus microcatheter, headway duo microcatheter, pulserider 8y 2.7 mm ¿ 3.5 mm aneurysm neck reconstruction device, stryker synchro2.014¿ guidewire, stryker target xl coils (12 mm x 45 cm, 7 mm x 20 cm, 5 mm x 15 cm, 6 mm x 20 cm and 5 mm x 15 cm), galaxy g3 10 mm x 30 cm coil.The initial reporter phone is not available.(b)(4).The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the treatment of an unruptured wide neck basilar tip aneurysm with the following dimensions: neck: 8 mm; height: 11 mm; width: 10 mm; diameter: 14 mm on a (b)(6) female patient whose vessel tortuosity is low, using the pulserider aneurysm neck reconstruction device, the 6fr sheath right femoral artery was used and the guide catheter (penumbra benchmark.071¿ 95 cm) was inserted into the left vertebral artery.The prowler select plus microcatheter and the guidewire (stryker synchro2.014¿) were inserted into the neck of the aneurysm in the basilar artery.The pulserider device was advanced intra-aneurysmally with good position.A headway duo microcatheter was then advanced with the synchro2.014¿ through the pulserider device into the aneurysm.The galaxy g3 12 mm x 30 cm coil was then advanced through the headway duo microcatheter into the aneurysm with multiple positioning and re-positioning until the physician achieved the final position.Angiographic contrast injections were performed at this point to check the position of the coil; the physician was not satisfied with the position and decided to pull the coil back through the microcatheter.About halfway out of the microcatheter, the coil stopped moving.The coil became stuck or looped (knotted) on itself when it became stuck in the microcatheter.As a result, the physician could not move the coil forward or backward; the physician did not want to stretch the coil as there are several loops of the coil still inside the aneurysm.The physician determined that the pusher wire was kinked and the kink was limiting the coil from being advanced back in.The microcatheter tip was through the pulserider in the aneurysm when the physician was trying to withdraw the coil.The physician attempted to recapture the pulserider and decided to pull everything out into the guide catheter and removed all from the patient¿s body.Several angiographic injections were done and the physician proceeded using a whole new system of benchmark guide catheter, prowler plus microcatheter, headway duo microcatheter, synchro2.014¿, and an 8y pulserider 2.7 mm ¿ 3.5 mm.The stryker target xl 12 mm x 45 cm was the first coil used.; it was advanced into the aneurysm and successfully detached.It was followed by a galaxy g3 10 mm x 30 cm coil which also successfully detached in the aneurysm.The next coil used was another stryker target xl 7 mm x 20 cm.Three other coils (target xl: 5 mm x 15 cm, 6 mm x 20 cm and 5 mm x 15 cm) were used.The pulserider device was successfully detached after the six coils were deployed in the aneurysm; the delivery microcatheter was removed.The physician decided to stop treatment at this point and have the patient return in three months to retreat if necessary.The patient was brought out of anesthesia in good condition and was discharged the next day with no neurological issues.There was no report of patient injury or adverse consequence as a result of the reported event; there was no additional medical intervention or medication required to prevent impairment or injury.
Additional Manufacturer Narrative
Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.
Event or Problem Description
The healthcare professional reported that during the treatment of an unruptured wide neck basilar tip aneurysm with the following dimensions: neck: 8mm; height: 11mm; width: 10mm; diameter: 14mm on a 58-year old female patient whose vessel tortuosity is low, using the pulserider aneurysm neck reconstruction device, the 6fr sheath right femoral artery was used and the guide catheter (penumbra benchmark.071¿ 95cm) was inserted into the left vertebral artery.The prowler select plus microcatheter and the guidewire (stryker synchro2.014¿) were inserted into the neck of the aneurysm in the basilar artery.The pulserider device was advanced intra-aneurysmally with good position.A headway duo microcatheter was then advanced with the synchro2.014¿ through the pulserider device into the aneurysm.The galaxy g3 12mm x 30cm coil was then advanced through the headway duo microcatheter into the aneurysm with multiple positioning and re-positioning until the physician achieved the final position.Angiographic contrast injections were performed at this point to check the position of the coil; the physician was not satisfied with the position and decided to pull the coil back through the microcatheter.About halfway out of the microcatheter, the coil stopped moving.The coil became stuck or looped (knotted) on itself when it became stuck in the microcatheter.As a result, the physician could not move the coil forward or backward; the physician did not want to stretch the coil as there are several loops of the coil still inside the aneurysm.The physician determined that the pusher wire was kinked and the kink was limiting the coil from being advanced back in.The microcatheter tip was through the pulserider in the aneurysm when the physician was trying to withdraw the coil.The physician attempted to recapture the pulserider and decided to pull everything out into the guide catheter and removed all from the patient¿s body.Several angiographic injections were done and the physician proceeded using a whole new system of benchmark guide catheter, prowler plus microcatheter, headway duo microcatheter, synchro2.014¿, and an 8y pulserider 2.7mm ¿ 3.5mm.The stryker target xl 12mm x 45cm was the first coil used.; it was advanced into the aneurysm and successfully detached.It was followed by a galaxy g3 10mm x 30cm coil which also successfully detached in the aneurysm.The next coil used was another stryker target xl 7mm x 20cm.Three other coils (target xl: 5mm x 15cm, 6mm x 20cm and 5mm x 15cm) were used.The pulserider device was successfully detached after the six coils were deployed in the aneurysm; the delivery microcatheter was removed.The physician decided to stop treatment at this point and have the patient return in three months to retreat if necessary.The patient was brought out of anesthesia in good condition and was discharged the next day with no neurological issues.There was no report of patient injury or adverse consequence as a result of the reported event; there was no additional medical intervention or medication required to prevent impairment or injury.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).[conclusion]: the healthcare professional reported that during the treatment of an unruptured wide neck basilar tip aneurysm with the following dimensions: neck: 8mm; height: 11mm; width: 10mm; diameter: 14mm on a 58-year old female patient whose vessel tortuosity is low, using the pulserider aneurysm neck reconstruction device, the 6fr sheath right femoral artery was used and the guide catheter (penumbra benchmark.071¿ 95cm) was inserted into the left vertebral artery.The prowler select plus microcatheter and the guidewire (stryker synchro2.014¿) were inserted into the neck of the aneurysm in the basilar artery.The pulserider device was advanced intra-aneurysmally with good position.A headway duo microcatheter was then advanced with the synchro2.014¿ through the pulserider device into the aneurysm.The galaxy g3 12mm x 30cm coil was then advanced through the headway duo microcatheter into the aneurysm with multiple positioning and re-positioning until the physician achieved the final position.Angiographic contrast injections were performed at this point to check the position of the coil; the physician was not satisfied with the position and decided to pull the coil back through the microcatheter.About halfway out of the microcatheter, the coil stopped moving.The coil became stuck or looped (knotted) on itself when it became stuck in the microcatheter.As a result, the physician could not move the coil forward or backward; the physician did not want to stretch the coil as there are several loops of the coil still inside the aneurysm.The physician determined that the pusher wire was kinked and the kink was limiting the coil from being advanced back in.The microcatheter tip was through the pulserider in the aneurysm when the physician was trying to withdraw the coil.The physician attempted to recapture the pulserider and decided to pull everything out into the guide catheter and removed all from the patient¿s body.Several angiographic injections were done and the physician proceeded using a whole new system of benchmark guide catheter, prowler plus microcatheter, headway duo microcatheter, synchro2.014¿, and an 8y pulserider 2.7mm ¿ 3.5mm.The stryker target xl 12mm x 45cm was the first coil used.; it was advanced into the aneurysm and successfully detached.It was followed by a galaxy g3 10mm x 30cm coil which also successfully detached in the aneurysm.The next coil used was another stryker target xl 7mm x 20cm.Three other coils (target xl: 5mm x 15cm, 6mm x 20cm and 5mm x 15cm) were used.The pulserider device was successfully detached after the six coils were deployed in the aneurysm; the delivery microcatheter was removed.The physician decided to stop treatment at this point and have the patient return in three months to retreat if necessary.The patient was brought out of anesthesia in good condition and was discharged the next day with no neurological issues.There was no report of patient injury or adverse consequence as a result of the reported event; there was no additional medical intervention or medication required to prevent impairment or injury.The galaxy g3 and pulserider devices were returned with a y-connector, a rotating hemostatic valve (rhv), a prowler select plus microcatheter, a non-cnv microcatheter, and a package label from the galaxy g3 device.Information on the label matches the galaxy g3 product documented in the complaint.The galaxy g3 device passes through the arch leaflets and then through the legs of the anchor of the pulserider device.The galaxy g3 device is stretched.The g3 device with its microcatheter, the rhv, and the y-connector was gently untangled from the pulserider device with its microcatheter.The two complaint devices were evaluated separately.This pi contains the evaluation of the galaxy g3 device.Refer to (b)(4) for the evaluation of the pulserider device.The non-cnv microcatheter passes into one inlet branch of the y-connector, and the stretched galaxy g3 device passes out another inlet branch of the y-connector.There is blood in the y-connector.An attempt was made to remove the microcatheter and galaxy g3 device from the y-connector.The device was successfully removed from the y-connector.A further attempt was made to remove the galaxy g3 device from the microcatheter.The device could not be advanced or retracted through the microcatheter.The visible portion of the embolic coil is stretched.There is a strong bend in the embolic coil where it was positioned around the corner of the y-connector.There is blood at the distal end of the microcatheter.The device positioning unit (dpu) core wire is severely kinked near the proximal end of the rhv.The ball tip is intact.Microscopic image of the stretched embolic coil.There is blood on the embolic coil.There is blood on the microcatheter.This is part of the mass of blood that was observed in the y-connector.The v-notch of the resheathing tool is undamaged.A review of manufacturing documentation associated with this lot (l10835) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the coil was entangled is confirmed.As returned, the galaxy g3 embolic coil passed through the leaflets and the anchor legs of the pulserider device.Attempts to retract the galaxy g3 device in situ could have resulted in the embolic coil being restrained from movement by being wrapped around the pulserider.Information in the event description indicates that the doctor positioned and repositioned the galaxy g3 device through the pulserider multiple times.It is most likely that the embolic coil became entangled with the pulserider during these multiple attempts to achieve the desired coil position.The complaint of positioning difficulty cannot be directly confirmed from the condition of the returned device.However, with the embolic coil entangled with the pulserider, proper positioning would be impaired.The complaint that the dpu is kinked or bent is confirmed.There are several kinks observed in the dpu core wire proximal to the rhv.The complaint that the embolic coil is kinked, bent, or knotted is confirmed.The embolic coil is strongly bent where it traveled around the corner of the y-connector.The embolic coil is also stretched.Damage to the embolic coil is most likely the result of application of excessive force while the device was prevented from retracting because it was wrapped around the pulserider device.Kinks in the dpu core wire are also indicative of the application of excessive force, most likely in an attempt to free the embolic coil from the pulserider.The embolic coil is also impeded from advancing or retracting through the microcatheter.This is most likely due to insufficient flush.The presence of blood in the y-connector and on the embolic coil suggests that an insufficient flush was maintained.The ifu (lcn 208534-001 rev.A) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.